Alert archive / California / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 24, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Jul 21, 2002, 5:00 PM PDT for Tehama County, California. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2002, 5:00 PM PDT (00:00 UTC)
- Expired
- Jul 21, 2002, 5:30 PM PDT
- In force
- 30 min
- Issued by
- NWS Sacramento, CA
- Area
- Counties, with a storm outline in the text
County Tehama County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 0.0 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 3119 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
903
WUUS56 KSTO 220000
SVRSTO
CAC103-220030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
500 PM PDT SUN JUL 21 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN TEHAMA COUNTY IN CALIFORNIA
* VALID UNTIL 530 PM PDT
* AT 450 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER EXTREME EASTERN TEHAMA COUNTY...OR
ABOUT 8 MILES SOUTH OF MINERAL...MOVING WEST AT 10 MPH.
* SOME LOCATIONS AFFECTED BY THIS WARNING INCLUDE...
STATE ROUTE 36
VERY LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THIS SEVERE
THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...MOVE TO A
SUBSTANTIAL SHELTER.
LAT...LON 4029 12165 4016 12148 4026 12136 4032 12143
4038 12150
PCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:00 PM PDT, 2 hours earlier.
Area forecast discussion, Jul 21, 3:00 PM PDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 300 PM PDT SUN JUL 21 2002 TEMPERATURES VARIED CONSIDERABLE ACROSS THE CWA TODAY AS A BAND OF DENSE CIRRUS MOVED NORTH ACROSS THE REGION COMBINED WITH THE LINGERING COOLER MARINE AIR. THE NORTHERN SAC VALLEY WAS EXPERIENCING UPPER 90S WITH LOWER 80S IN THE SOUTHERN SAC VALLEY. THE ONSHORE GRADIENT SFO-SAC INCREASED FROM 2.4 TO 3.2 MB BETWEEN NOON AND 2 PM RESULTING IN 26 MPH WINDS IN THE DELTA AND 10 TO 15 MPH ELSEWHERE IN THE VALLEY/S. THUNDERSTORM ACTIVITY WAS SUPPRESSED EARLIER TODAY BY THE EXTENSIVE CLOUD COVER BUT AROUND 2 PM THUNDERSTORMS BEGAN DEVELOPING OVER THE SIERRA IN NORTH CENTRAL PLUMAS AND SOUTHEAST SHASTA COUNTIES. MOST OF THE THUNDERSTORM ACTIVITY WILL OCCUR OVER THE NORTHERN PORTION OF THE CWA TONIGHT DECREASING OVERNIGHT AND ENDING MONDAY MORNING. THE UPPER LOW IS FORECAST TO PUSH NORTHWARD ALONG THE COAST BEFORE TURNING NORTHEAST INTO THE PACIFIC NORTHWEST TUESDAY NIGHT AND WEDNESDAY MORNING. NEAR NORMAL TEMPERATURE RETURN MONDAY AS THE MARINE AIR MIXES OUT AND CLOUD LAYER LIFTS NORTHWARD. HIGH PRESSURE BUILDING NORTH AND WEST FROM THE 4 CORNERS AND A SECONDARY LOW FORMING OFF THE NORCAL COAST PRODUCE A ZONAL FLOW EFFECTIVELY CUTTING OFF THE INFLUX OF MONSOONAL MOISTURE. TEMPERATURES GRADUALLY INCREASE DURING THE WEEK WITH ANOTHER COOL DOWN OVER THE WEEKEND AS A TROUGH INDICATED BY THE MRF MOVES ACROSS NORCAL. PFJ .STO...NONE. BLU UU 063/077 061/078 064 78400 RBL UU 065/096 063/096 066 78300 SAC UU 060/092 059/096 063 78200
Nearby
Severe Thunderstorm Warnings in California, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.